Skip to content
My WebMD Sign In, Sign Up
emme1024
avatar
emme1024 posted:
my son is 19. Two days ago I found a needle with cap on it. My son met up with an old friend he grew up with. I found out later he has been shooting up pills melted in a spoon drawn into a needle and shoot into their arms. My son started this about two weeks ago. Another friend told me thats a real friend to my son and me but they cant help him. Yesterday we were in line at a store he had been acting normal then while he was in line he handed me his money and pack of drinks and hurried out. I hurried and payed to get to him. He was red faced shaking all over, hot,cold,breathing hard I wanted to call 911 it just agitated him more he was hurting all over he couldnt stop shaking . I got him home it took a few min. but he made it inside went to his bed layed down covered up and I set by him. He shook, and was cold, hot, after shaking stoped he was very tired and thirsty he also had a very sudden fever as soon as shaking stoped. I wanted to call 911 he kept saying no. My son needs help dont know where to turn or anyone his age who could help. Since hes 19 I havnt much control no matter how hard I try. I dont want to loose him !
Reply
 
avatar
An_247204 responded:
I went through the same thing. Sounds like he may be struggling with chemical dependency. (opiates) such as Heroin, OxyContin, Percocet, ect. I've struggled for 3 years, and am now finally on the suboxone treatment plan. What he was most likely experiencing was opiate withdrawals. You shake, get the sweats, get cranky, tired, weak, a fever, nausea, and your whole body is in pain. It's absolutely awful, the worst thing I've ever experienced in my entire 21 years. Perhaps when he hurried out he had a chance to shoot up and overdosed. It's hard to say, and if you really want to know what happened all you can do is ask. Opiate addiction is very hard to deal with and it's a long battle, you have to fight hard. The user must want to stop and change, nobody can make them. Personally for me, narcotics anonymous only helped to meet new hooks, outpatient treatment isn't strict enough, inpatient, well I've never done it. But when I was reffered, that was my que to stop. I cleaned up, changed my number, and stopped talking to people that enabled me. I stayed clean for 6 months, and for the next 6 months up until a month ago I was shooting up half a gram of heroin a day. I couldn't bare withdrawals because my tolerance had gotten to high and I was once again physically addicted to heroin. I found a doctor, and now I'm on suboxone. It's saving my life. You need to sit down with him and have a serious talk. Good luck.
 
avatar
brandy749 replied to An_247204's response:
Okay.. I know you love your son and yes he is still young but living in your house heneeds to follow your rules and you need to make rules that no drugs will be used in your home. if youfind a needle or drugs then toss them out. you are hurting yourson and not helping if you ignore it. What kind of mother would you be??? You need to sit down and have a talk with your son. you should have called the ER if your son was possibly qithdrawing... he could of had a seizure and died. you arein a way letting your son control your life and your decisions. i know you dont wantto kick your son to the curb but by thatadmission yoiu are allowing your son to use druggs instead of getting him help.


Featuring Experts from Betty Ford Center

Betty Ford Center Board of Directors member A. Thomas McLellan, Ph.D ., Professor, Department of Psychiatry and Director, Penn Center for Substan...More

Helpful Tips

Help with Effexor Withdrawal
I don't think this was mentioned in this discussion, just skimmed through. I know not everything works this same for everyone, but I came ... More
Was this Helpful?
2 of 2 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.